Has anyone had to take blood pressure meds and they trigger your migraines?


Community Answers
  • blancj8
    1 year ago

    Matt, I did have the same problem you have. I only tried 2 different kinds before I insisted on Propranolol (brand name Inderal) to good effect with headaches. Its not awesome as a blood pressure med but it might be enough.
    For myself my doctor ended up adding Losartan (Cozaar) which doesn’t seem to contribute to headaches for me.

  • DonnaFA moderator
    1 year ago

    Hi Matt! Thanks for your question! Ironically, both very high blood pressure and some blood pressure meds can cause headache. This is absolutely something you should discuss with your doctor for some of the reasons discussed – because pain can cause an increase in blood pressure and because some beta-blockers and calcium channel blockers can actually help with migraine. We’re glad you’re here! – Warmly, Donna (Migraine.com team)

  • mgregory author
    1 year ago

    Yes thank you but I am hoping someone will have gone through the same issue and found a BP medication that did not spike a migraine every day. On my 4th BP medicine and the results from each was lowering of my BP but all trigger worse than normal migraines. Really torn cause I feel better with the high BP than when I’m taking the BP meds.

  • Share Your Answer

    Poll